MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, NEUTRAL, 32MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LNR, NEUTRAL, 32MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 130-32-53
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Osteolysis (2377)
Date of Event 04/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a male patient who had an initial left hip implanted on (b)(6) 2020, underwent a revision procedure on (b)(6) 2024, approximately 3 years 4 months post the initial procedure.The patient was revised due to polyethylene wear and was revised to a 140-36-53 cc inlay vitamin e, neutral, ø 36, gr.3 6600067.No further information.
 
Additional Manufacturer Narrative
H3: pending investigation.H7: z-2117-2021.
 
Event or Problem Description
The patient was fitted with hip prosthetic sockets from exactech on both sides in 2020 (left) and 2018 (right) implanted.As part of the manufacturer's recall campaign, the patient presented for a check-up.The x-ray and ct check showed a slight decentering of the prosthesis heads (left>right) with small osteolysis, acetabulum (left > right) as a sign of inlay wear.This was possible when the inlay was changed in (b)(6) 2024.As part of the replacement operation, the inlay was replaced, determination of the solid cup integrity as well as the curettage and sealing of the cysts in the cup bed using hydroxyapatite/calcium mixture (cerament bone void filler) and changing the prosthetic head.Right side revision reported under mdr# 1038671-2024-01595.
 
Additional Manufacturer Narrative
H3: based on the available information, the patient involved meets the following risk criteria for early prosthesis wear/osteolysis as specified in the hhe: implanted with a component having a shelf age of greater than 2 years.The most likely cause for the revision reported due to early prosthesis wear/osteolysis is a combination of the risk factors specified "use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential)".However, this cannot be confirmed because the device was not available for evaluation and images or radiographs were not provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were updated: h6 - investigation conclusion code.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The most likely cause for the revision reported due to early prosthesis wear/osteolysis is a combination of the risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LNR, NEUTRAL, 32MM ID, GROUP 3 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3525541928
MDR Report Key19095163
Report Number1038671-2024-00819
Device Sequence Number7737088
Product Code JDI
UDI-Device Identifier10885862022172
UDI-Public10885862022172
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Catalogue Number130-32-53
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer05/24/2024
11/19/2024
05/15/2025
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date07/20/2024
12/10/2024
05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/02/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale